For this scenario, we want to see you identify what his vital signs might be. He has been admitted following a NSTEMI and has developed further chest pain after mobilising

For this scenario, we want to see you identify what his vital signs might be. He has been admitted following a NSTEMI and has developed further chest pain after mobilising, so what might you see? By doing this, you will need to read deeply and research different presentations of chest pain, which will enable you to identify some of the expected signs and symptoms. Here are a few examples:

Would you expect him to be hyper/hypotensive? Tachycardic from the exertion? Has the exertion contributed to his chest pain - why?

If you expect that he will be hypotensive, then go with that and tell us why - what mechanism is causing hypotension and if this is happening, what will you do? if you expect him to be hypertensive - what mechanism is causing hypertension and what will you do? Is he tachycardic, bradycardic?? Could be either. If he is tachycardic - why? what could cause this? If he is bradycardic - why?

Hint - coronary artery disease can manifest as any of the above depending on which artery is occluded.

Scenario Details

Mr Antonio has been readmitted to the ward following an episode of chest pain last evening. He was assessed in the ED and pathology review indicated elevated Troponin levels. He has been diagnosed with a non-ST-elevation Myocardial Infarction (NSTEMI). He has been accepted for transfer to a tertiary facility and an Angiogram has been scheduled within 24 hours. He has been transferred from ED to the cardiology ward while awaiting ambulance transfer. He requires serial Troponin levels and ECGs. Any chest pain must be reported.

His past history includes asthma and COPD, and his medications include:

  • Fluticasone Accuhaler 500mcg twice daily,
  • Salbutamol MDI 2 puffs twice daily and up to 8 — 10 puffs PRN during acute exacerbations of his COPD
  • Ipratroprium Bromide MDI 2 puffs 4 times daily and up to 4 puffs during acute exacerbations of his COPD.

Antonio has a documented allergy to Penicillin.

It is the morning shift, and you are just entering the room post-handover to

introduce yourself. You notice that Mr

Antonio appears uncomfortable. You ask how he is, and he reports he has developed some chest pain following a walk to the toilet.

A 12 Lead ECG is performed showing ST elevation now in Leads II, Ill and aVF

Image retrieved from Life In The Fast Lane (2023)

His vital signs now are as follows.

  • HR = 46
  • BP = 86/45
  • RR = 18
  • T = 36.0
  • Sa02 = 93%

Expert's Answer

help

Hire Expert 

Get a Professional Help


200
Select FileChangeRemove

TOP